MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T6, NON-RETAINING, AO; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T6, NON-RETAINING, AO
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/20/2024, it was reported by an arthrex employee via sems (b)(4) that an ar-18800-04 driver shaft (from set ar-18800fs) threads were all twisted after completing the case and inspecting the tray.This was discovered after use on (b)(6) 2024, with no reported patient harm.
 
Event or Problem Description
Additional information was received on 3/25/2024: this was after a metatarsal fx procedure.
 
Additional Manufacturer Narrative
Additional information: d9, b5, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the driver shaft, t6, ao had twisted.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to user error due to over-torquing/over-engaging the driver within the screw head.Per dfu-0023-12 rev 0 cautions- to avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.

Brand Name
DRIVER SHAFT, T6, NON-RETAINING, AO
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19111880
Report Number1220246-2024-02023
Device Sequence Number7099819
Product Code LXH
UDI-Device Identifier00888867385573
UDI-Public00888867385573
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T6, NON-RETAINING, AO
Device Catalogue NumberAR-18800-04
Device Lot Number1292325
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer03/25/2024
07/23/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/29/2024
08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown